zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Numerical methods and analysis for a class of fractional advection-dispersion models. (English) Zbl 1268.65124
Summary: A class of fractional advection-dispersion models (FADMs) is considered. These models include five fractional advection-dispersion models, i.e., the time FADM, the mobile/immobile time FADM with a time Caputo fractional derivative $0<\gamma<1$, the space FADM with two sides Riemann-Liouville derivatives, the time-space FADM and the time fractional advection-diffusion-wave model with damping with index $1<\gamma<2$. These equations can be used to simulate the regional-scale anomalous dispersion with heavy tails. We propose computationally effective implicit numerical methods for these FADMs. The stability and convergence of the implicit numerical methods are analysed and compared systematically. Finally, some results are given to demonstrate the effectiveness of theoretical analysis.

65M12Stability and convergence of numerical methods (IVP of PDE)
35R11Fractional partial differential equations
45K05Integro-partial differential equations
Full Text: DOI
[1] Risken, H.: The Fokker--Planck equation, (1988) · Zbl 0546.60084
[2] Zhang, Y.; Benson, D. A.; Reeves, D. M.: Time and space nonlocalities underlying fractional-derivative models: distinction and literature review of field applications, Advances in water resources 32, 561-581 (2009)
[3] Adams, E. E.; Gelhar, L. W.: Field study of dispersion in a heterogeneous aquifer: 2. Spatial moment analysis, Water resources research 28, No. 12, 3293-3307 (1992)
[4] Benson, D. A.; Wheatcraft, S. W.; Meerschaert, M. M.: Application of a fractional advection--dispersion equation, Water resources research 36, No. 6, 1403-1412 (2000)
[5] Benson, D. A.; Wheatcraft, S. W.; Meerschaert, M. M.: The fractional-order governing equation of Lévy motion, Water resources research 36, No. 6, 1413-1423 (2000)
[6] Eggleston, J.; Rojstaczer, S.: Identification of large-scale hydraulic conductivity trends and the influence of trends on contaminant transport, Water resources researces 34, No. 9, 2155-2168 (1998)
[7] Major, E.; Benson, D. A.; Revielle, J.; Ibrahim, H.; Dean, A. M.; Maxwell, R. M.; Poeter, E. P.; Dogan, M.: Comparison of fickian and temporally non-local transport theories over many scales in an exhaustively sampled sandstone slab, Water resource research 47, W10519 (2011)
[8] Bouchaud, J. P.; Georges, A.: Anomalous diffusion in disordered media: statistical mechanisms, models and physical applications, Physics reports (Review section of physics letters) 195, No. 4--5, 127-293 (1990)
[9] Mainardi, F.: Fraction calculus: some basic problems in continuum and statistical mechanics, Fractal and fractional calin continuum mechanics, 291-348 (1997) · Zbl 0917.73004
[10] Liu, F.; Anh, V.; Turner, I.: Numerical solution of the space fractielonal Fokker--Planck equation, Journal of computational and applied mathematics 166, 209-219 (2004) · Zbl 1036.82019 · doi:10.1016/j.cam.2003.09.028
[11] Liu, F.; Zhuang, P.; Anh, V.; Turner, I.; Burrage, K.: Stability and convergence of the difference methods for the space--time fractional advection--diffusion equation, Applied mathematics and computation 91, 12-20 (2007) · Zbl 1193.76093 · doi:10.1016/j.amc.2006.08.162
[12] Meerschaert, M. M.; Tadjeran, C.: Finite difference approximations for two-sided space-fractional partial differential equations, Applied numerical mathematics 56, 80-90 (2006) · Zbl 1086.65087 · doi:10.1016/j.apnum.2005.02.008
[13] Mainardi, F.; Luchko, Y.; Pagnini, G.: The fundamental solution of the space--time fractional diffusion equation, Fractional calculus and applied analysis 4, 153-1925 (2001) · Zbl 1054.35156
[14] Podlubny, I.: Matrix approach to discrete fractional calculus, Fractional calculus and applied analysis 3, No. 4, 359-386 (2000) · Zbl 1030.26011
[15] Podlubny, I.; Chechkin, A.; Skovranek, T.; Chen, Y. Q.; Jara, B. M. Vinagre: Matrix approach to discrete fractional calculus II: Partial fractional differential equations, Journal of computational physics 228, No. 8, 3137-3153 (2009) · Zbl 1160.65308 · doi:10.1016/j.jcp.2009.01.014
[16] Podlubny, I.: Fractional differential equations, (1999) · Zbl 0924.34008
[17] Meerschaert, M. M.; Scheffler, H. P.: Limit theorems for continuous time random walks with infinite mean waiting times, Journal of applied probability 41, No. 3, 623-638 (2004) · Zbl 1065.60042 · doi:10.1239/jap/1091543414
[18] Becker-Kern, P.; Meerschaert, M. M.; Scheffler, H. P.: Limit theorem for continuous time random walks with two time scales, Journal of applied probability 41, 455-466 (2004) · Zbl 1050.60038 · doi:10.1239/jap/1082999078
[19] Schumer, R.; Benson, D. A.; Meerschaert, M. M.; Baeumer, B.: Fractal mobile/immobile solute transport, Water resources researces 39, No. 10, 1296 (2003)
[20] Zhang, Y.; Benson, D. A.; Meerschaert, M. M.; Scheffler, H. P.: On using random walks to solve the space-fractional advection--dispersion equations, Journal of statistical physics 123, No. 1, 89 (2006) · Zbl 1092.82038 · doi:10.1007/s10955-006-9042-x
[21] Oldham, K. B.; Spanier, J.: The fractional calculus, (1974) · Zbl 0292.26011
[22] Yang, Q.; Liu, F.; Turner, I.: Numerical methods for fractional partial differential equations with Riesz space fractional derivatives, Applied mathematical modelling 34, No. 1, 200-218 (2010) · Zbl 1185.65200 · doi:10.1016/j.apm.2009.04.006
[23] Lin, R.; Liu, F.: Fractional high order methods for the nonlinear fractional ordinary differential equation, Nonlinear analysis 66, 856-869 (2007) · Zbl 1118.65079 · doi:10.1016/j.na.2005.12.027